Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 23, 2011, 2:31 AM MST. It took effect at Jan 23, 2011, 4:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 2:31 AM MST (09:31 UTC)
- In effect from
- Jan 23, 2011, 4:00 AM MST
- Expired
- Jan 23, 2011, 11:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS75 KPSR 230931 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 231 AM MST SUN JAN 23 2011 .WINDY CONDITIONS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY AND ACROSS SOUTHEASTERN CALIFORNIA THIS MORNING. AZZ020-CAZ031-231800- /O.NEW.KPSR.WI.Y.0001.110123T1100Z-110123T1800Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 231 AM MST SUN JAN 23 2011 /131 AM PST SUN JAN 23 2011/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * AFFECTED AREA: COLORADO RIVER VALLEY INCLUDING PARKER AND BLYTHE * TIMING: SUNDAY MORNING * WINDS: WIND GUSTS TO 40 MPH WILL BE POSSIBLE * IMPACTS: WING GUSTS IN EXCESS OF 35 MPH HAVE THE POTENTIAL TO PRODUCE BLOWING DUST AND SAND. THOSE TRAVELING ALONG WEST TO EAST ROADS LIKE INTERSTATE 10 SHOULD ALSO BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-032-033-231800- /O.NEW.KPSR.WI.Y.0001.110123T1100Z-110123T1800Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT 131 AM PST SUN JAN 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY ABOVE 1500 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * AFFECTED AREA: MAINLY AREAS ABOVE 1500 FEET IN ELEVATION ACROSS SOUTHEASTERN CALIFORNIA...INCLUDING CHIRIACO SUMMIT AND THE CHOCOLATE MOUNTAINS EAST OF THE SALTON SEA * TIMING: SUNDAY MORNING * WINDS: WIND GUSTS TO 40 MPH WILL BE POSSIBLE * IMPACTS: WING GUSTS IN EXCESS OF 35 MPH HAVE THE POTENTIAL TO PRODUCE BLOWING DUST AND SAND. THOSE TRAVELING ALONG WEST TO EAST ROADS LIKE INTERSTATE 10 SHOULD ALSO BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX HIRSCH
1 follow-up statement
560 WWUS75 KPSR 231755 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1055 AM MST SUN JAN 23 2011 AZZ020-CAZ031-231900- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-110123T1800Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1055 AM MST SUN JAN 23 2011 /955 AM PST SUN JAN 23 2011/ ...WIND ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 11 AM MST /10 AM PST TODAY. WINDS ARE EXPECTED TO CONTINUE DECREASING AND REMAIN BELOW ADVISORY LEVELS THROUGHOUT THE AREA TODAY. $$ CAZ030-032-033-231900- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-110123T1800Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT 955 AM PST SUN JAN 23 2011 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN PHOENIX WILL ALLOW THE WIND ADVISORY ABOVE 1500 FEET TO EXPIRE AT 10 AM PST THIS MORNING. WINDS WILL REMAIN BELOW ADVISORY LEVELS THROUGHOUT THE DAY. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 22, 8:45 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Jan 22, 8:45 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 845 PM MST SAT JAN 22 2011 .SYNOPSIS... A WEAK COLD FRONT IS LIKELY TO SWEEP THROUGH ARIZONA TONIGHT AND SUNDAY. THIS MEANS BREEZY TO WINDY CONDITIONS SHOULD DEVELOP ACROSS THE AREA...WITH THE STRONGEST WINDS WEST OF THE LOWER COLORADO RIVER VALLEY. MOSTLY CLEAR SKIES WILL CONTINUE INTO NEXT WEEK...WITH LITTLE DAY TO DAY CHANGE IN TEMPERATURE. WE SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL FOR LATE JANUARY. && .DISCUSSION... OPEN WAVE...EAST TO WEST ORIENTED UPPER TROF CONTINUES TO MOVE QUICKLY SOUTH OUT OF NV/CO/UT AND INTO NRN ARIZONA THIS EVENING...LATEST 00Z H5 PLOTS SHOWED AROUND 70M HEIGHT FALLS STATEWIDE. IR IMAGERY SHOWED AN E-W PRE-FRONTAL BAND OF MID/HI CLOUDS OVER CENTRAL AZ MOVING INTO THE CWA AS OF 8 PM...WITH MOST OF THE BASES AOA 16K FEET. AIRMASS OVER ARIZONA REMAINS QUITE DRY WITH PWAT ONLY 0.14 INCH AT FLG AND 0.18 AT TUS. SURFACE DEWPOINTS OVER THE LOWER DESERTS MOSTLY RANGED FROM THE UPPER TEENS TO AROUND 30 THIS EVENING. MOST OF THE LIFT/UVV/Q CONVERGENCE SHOULD FOCUS ACROSS SOUTH-CENTRAL AZ TONIGHT AS THE SYSTEM MOVES TO THE SOUTHEAST...BUT GIVEN THE DRY LOW LEVELS WE DO NOT EXPECT ANY MEASURABLE PRECIP...POPS WILL STAY IN THE SINGLE DIGITS ACROSS ZONE 24. WIND WILL LIKELY BE A BIGGER FACTOR WITH THIS SYSTEM...NAM WAS FORECASTING 925MB WINDS OUT WEST TO BE 40KT FROM THE NORTH BY 12Z...WITH THE STRONGEST SURFACE WINDS LIKELY TO BE DOWN THE LOWER CO RIVER VALLEY. CURRENT FORECASTS SEEM FINE ATTM AND NO UPDATES ARE PLANNED. .PREVIOUS DISCUSSION... COLD FRONT CONTINUES TO DIVE SOUTH AND GATHER STRENGTH TODAY. THE THERMAL SUPPORT APPEARS TO BE INTENSIFYING WITH TIME...AND THE SUBSIDENCE ALOFT IS BECOMING STRONGER OVER NV...PER LATEST WATER VAPOR IMAGES. IN FACT...CLOUDS WERE SEEN DEVELOPING AT VARIOUS LEVELS IN COCONINO COUNTY AROUND THE NOON HOUR. BEFORE THE CLOUDS ARRIVE...WE STILL LOOK FOR HIGHS TOPPING OUT IN THE MID 70S ON THE LOWER WESTERN DESERTS. MODELS STILL AGREE IN A SLIGHTLY SHARPER UPPER TROUGH SWEEPING ACROSS ARIZONA TONIGHT AND SUNDAY. NAM/GFS/ECMWF NOW INTRODUCE A WEAK H7 LOW THAT FORMS WITHIN THE COLDER PORTION OF THE EAST/WEST TROUGH ON SUNDAY. ALTHOUGH THERES NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM...WE DO EXPECT A BIT MORE CLOUDINESS BUT STILL NO PRECIP THROUGH SUNDAY. WINDS WILL BE THE MAIN METEOROLOGICAL PARAMETER TO WATCH...AND WRF/RUC CONTINUE TO SHOW STRONGEST LOW LEVEL FLOW IN LA PAZ...YUMA...EASTERN RIVERSIDE AND IMPERIAL COUNTIES LATE TONIGHT AND THROUGH SUNDAY MORNING. CANNOT RULE OUT SOME GUSTS TO NEAR 40 MPH IN THE FAVORED SPOTS SUCH AS RIDGE TOPS AND CANYONS...ALONG WITH BRIEF AREAS OF BLOWING DUST/SAND. WE HAVE DECIDED TO HOLD OFF WITH SENDING OUT A WIND ADVISORY AT THIS TIME. TEMPS WILL AGAIN BE TRICKY WITH WINDS AND VARYING AMOUNTS OF MIXING TAKING PLACE IN EACH ZONE TONIGHT. I THINK MINIMUMS SUNDAY WILL BE GENERALLY A BIT WARMER THAN WHAT WE SAW EARLY SATURDAY MORNING. BY MONDAY MORNING LOOK FOR STRONGER RADIATIONAL COOLING...A MUCH DEEPER INVERSION AND LOWS BOTTOMING OUT IN THE MID 30S IN THE COLDER PHOENIX AREAS SUCH AS SOUTH CHANDLER AND QUEEN CREEK. DRY CONDITIONS LIKELY TO STICK AROUND NEXT WEEK. GFS AND ECMWF CARVE OUT ANOTHER TROUGH ACROSS ARIZONA ON WEDNESDAY...WITH LOW LEVEL MIXING RATIOS PEAKING UP NEAR 3 G/KG. THATS JUST A BIT LOWER THAN WHAT TONIGHTS TROUGH WILL GENERATE. ADDITIONALLY...WINDS WILL KICK UP ONCE AGAIN...ALTHOUGH LATEST MEX GUIDANCE GIVES THE DESERTS A LITTLE LESS WIND THAN WHAT WE GET TONIGHT AND TOMORROW. && .AVIATION... SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS DRY COLD FRONT FROM THE NORTH WILL MOVE SOUTHWARD OVER SOUTHERN ARIZONA AND FAR SOUTHEAST CALIFORNIA LATER TONIGHT. THE FRONT WILL ADVANCE MORE QUICKLY THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THAN THROUGH SOUTH-CENTRAL ARIZONA. ANTICIPATE THE DEVELOPMENT OF STRONG NORTHERLY LOW LEVEL WINDS ABOVE THE SURFACE AFTER 06Z ...40-50 KTS AT 2-3 KFT MSL...MAINLY OVER THE LOWER COLORADO RIVER VALLEY AND NEARBY PORTIONS OF EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN CALIFORNIA. IF SURFACE WINDS REMAIN BELOW 20 KTS IN THAT AREA THEN EXPECT LOW LEVEL WIND SHEAR...MOST LIKELY BETWEEN 08Z-16Z. LLWS WILL REMAIN IN THE KIWA/KBLH TAFS AFTER ABOUT 09Z...CONTINUING INTO THE MID MORNING HOURS UNTIL MIXING REDUCES THE SHEAR POTENTIAL. NORTHERLY WINDS GUSTING TO 30 KTS WILL BE COMMON AFTER 17Z BEFORE BEGINNING TO WEAKEN BY 21Z. WINDS IN THE LOW LEVELS WILL NOT BE AS STRONG OVER SOUTH-CENTRAL ARIZONA WITH BREEZY NORTHEASTERLY WINDS DEVELOPING AFTER 15Z ON THE VALLEY FLOORS INCLUDING KPHX AND KIWA. HOWEVER...FOOTHILL LOCATIONS NEAR SOUTHWEST FACING SLOPES WILL HAVE LOCALLY STRONGER WINDS AFTER 08Z...GUSTING AS HIGH AS 30 KTS...BEFORE WEAKENING SOME AFTER 16Z. FOR KPHX...ORIENTATION OF SURFACE GRADIENTS SUGGEST THAT WINDS WILL BECOME RATHER LIGHT/VARIABLE OR EVEN WEST/SOUTHWEST AFTER ABOUT 09Z...UNTIL MID MORNING WHEN MIXING SHOULD ALLOW NORTHEAST WINDS ALOFT TO START REACHING THE SURFACE. EXPECT QUICK INCREASE IN NELY WINDS AFTER ABOUT 15Z WITH GUSTS IN EXCESS OF 20KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... DRY NORTH-NORTHWESTERLY FLOW WILL PREVAIL OVER THE DESERT SOUTHWEST THROUGH THE WEEK. A SERIES OF WEATHER DISTURBANCES IN THE FLOW WILL BRING LITTLE IN THE WAY OF MOISTURE...EFFECTIVELY KEEPING DAYTIME HUMIDITY LEVELS IN THE TEENS...WITH LITTLE CHANGE IN OVERNIGHT RECOVERY. AS EACH SYSTEM MOVES OVER THE REGION...LOW LEVEL WINDS WILL INCREASE AND BECOME LOCALLY GUSTY EACH DAY...MAINLY ALONG PORTIONS OF THE LOWER COLORADO RIVER VALLEY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB/SIPPLE AVIATION...CB/AJ FIRE WEATHER...MEYERS
Hazardous weather outlook, Jan 22, 5:50 AM MST, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 550 AM MST SAT JAN 22 2011 AZZ020-025-CAZ030>033-231300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 550 AM MST SAT JAN 22 2011 /450 AM PST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. INCREASING NORTH TO NORTHEAST WIND 20 TO 30 MPH WITH GUSTS NEAR 40 ARE EXPECTED FROM MIDNIGHT THROUGH LATE SUNDAY MORNING. LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WITH REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...NORTH TO NORTHEAST WIND 20 TO 30 MPH WITH GUSTS NEAR 40 ARE EXPECTED THROUGH LATE SUNDAY MORNING. LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WITH REDUCED VISIBILITIES. MONDAY THROUGH FRIDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in Arizona, 2011Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.